Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 7, 2021, 2:54 PM EDT for Fulton County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 2:54 PM EDT (18:54 UTC)
- Expired
- Sep 7, 2021, 3:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 37 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113
WWUS82 KFFC 071854
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Tue Sep 7 2021
GAZ032-033-043-044-071930-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
254 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southeastern Cobb,
northeastern Douglas and southwestern Fulton Counties through 330 PM
EDT...
At 253 PM EDT, a line of strong thunderstorms extended from Cascade
Heights to near Campbellton, moving northeast at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Smyrna, East Point, Union City, College Park, Fairburn,
Hapeville, Midtown, Sweetwater Creek State Park, West End, Turner
Field, Bankhead, Six Flags Over Georgia, Cascade Heights,
Campbellton, Bolton, Sandtown, Atlantic Station and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3375 8467 3386 8439 3373 8438 3365 8443
3364 8445 3365 8446 3360 8446 3357 8470
TIME...MOT...LOC 1853Z 212DEG 7KT 3373 8448 3363 8464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 7, 1:36 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Sep 7, 1:36 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 136 PM EDT Tue Sep 7 2021 ...Updated for 18Z Aviation Discussion... .PREV DISCUSSION... /Issued 1202 PM EDT Tue Sep 7 2021/ UPDATE... No major changes to the overnight forecast. Low clouds across the metro have been relatively slow to lift. Otherwise, forecast remains on track with scattered showers and thunderstorms possible across the area the rest of this morning through the evening with potential for some lingering showers overnight. Reaves PREV DISCUSSION... /Issued 730 AM EDT Tue Sep 7 2021/ SHORT TERM /Today through Wednesday/... GA will remain on the southern fringes of a Great Lakes upper trough through the short term. A frontal boundary had stalled across central GA and remained in place this morning. Some weak instability lingered along the boundary this morning and radar was showing isolated showers trying to develop across central GA. This boundary may tend to drift back north through the short term as a couple of waves move along it. Have left most pops in the chance category today diminishing to slight chance overnight. Models indicate another push of deep tropical moisture from the Gulf on Wednesday. So at this time likely pops across central GA looks reasonable...with chance pops elsewhere. Looking at general thunder each day with severe weather not expected. Some patchy fog expected this morning and have continued fog wording in the forecast. 41 LONG TERM /Wednesday Night through Monday/... The extended forecast begins with the stalled frontal boundary and the tropical wave over the state bringing precip to the region. Precipitation from this tropical wave could be fairly significant as the models continue to show Precipitable water values increasing across central GA Wed/Thu into the 1.7" to 2.0" range. Instability indices also increase a bit but not to substantially. Still looking for this to be mainly a heavy rain event through Thu evening. By Wed night the upper level trough centered over the Great Lake states will have pushed south into the southern states along with a second surface frontal boundary pushing into NW GA. The second and much drier cold front moves into NW GA late Wed into Thu morning and pushes the old stalled boundary and the tropical wave south and east across the state. The deep layer moisture and the closed low center associated with the tropical wave move off the GA/SC coast Friday morning. This allows for a drier airmass to move into the region for the weekend and into early next week. Things do not completely dry out so we will still see some slight chance PoPs mainly across central GA Sat through Mon. 01 && .AVIATION... 18Z Update... Mainly MVFR/VFR cigs across the area, although VFR cigs are expected through the afternoon and evening. SHRA/TSRA possible at all taf sites through this evening with some lingering SHRA possible in the early overnight hours. Have included TEMPOS at all sites for the TSRA and VCSH for lingering SHRA. Some patchy fog and IFR cigs will be possible across all sites in the early morning hours. Winds should be E to SE today at less than 10kts with light to calm SE winds overnight. Winds should shift WSW by Wednesday afternoon. //ATL Confidence...18Z Update... Medium on morning cigs. Medium to high confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 85 69 84 68 / 40 30 50 30 Atlanta 86 70 84 68 / 50 30 50 20 Blairsville 79 64 81 60 / 40 30 30 20 Cartersville 84 69 84 65 / 40 20 30 20 Columbus 90 71 86 70 / 40 20 70 40 Gainesville 83 69 82 67 / 50 30 40 20 Macon 91 71 87 70 / 40 20 70 40 Rome 87 69 86 66 / 30 20 30 20 Peachtree City 87 69 85 67 / 50 30 60 30 Vidalia 92 73 88 72 / 40 30 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....01 AVIATION...Reaves
Hazardous weather outlook, Sep 7, 2:45 PM EDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Tue Sep 7 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible across north and central Georgia this afternoon through late evening. Some of these storms could produce locally heavy rain, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms are possible Wednesday for portions of north and central Georgia, becoming more confined to portions of central Georgia for Thursday through Monday. Storms will occur primarily in the afternoon and evening. Some of these storms could produce locally heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Sep 7, 2:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Tue Sep 7 2021
GAZ032-033-043-044-071930-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
254 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southeastern Cobb,
northeastern Douglas and southwestern Fulton Counties through 330 PM
EDT...
At 253 PM EDT, a line of strong thunderstorms extended from Cascade
Heights to near Campbellton, moving northeast at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Smyrna, East Point, Union City, College Park, Fairburn,
Hapeville, Midtown, Sweetwater Creek State Park, West End, Turner
Field, Bankhead, Six Flags Over Georgia, Cascade Heights,
Campbellton, Bolton, Sandtown, Atlantic Station and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3375 8467 3386 8439 3373 8438 3365 8443
3364 8445 3365 8446 3360 8446 3357 8470
TIME...MOT...LOC 1853Z 212DEG 7KT 3373 8448 3363 8464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 5:23 PM EDT | Special Weather Statement | FFC | Warren | 37 min |
| Sep 7, 5:29 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Sep 7, 6:29 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Sep 7, 6:51 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Sep 7, 7:17 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe | 28 min |
| Sep 7, 7:21 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more | 39 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.